UPDATES:ASPIRIN: EVEN LOW DOSES CAUSE GI BLEEDING

Aspirin, widely used to prevent heart attacks and stroke, may be doing more harm than good, say scientists.


A recent review of randomised aspirin trials suggests that even patients receiving low dose regimes are twice as likely to experience gastrointestinal haemorrhage as those who are not taking aspirin.


Even more revealing was the evidence, culled from more than 66,000 patients, showing that there was no clear dose related response with aspirin use over a wide range of doses (from 50 to 1500 mg a day).


What this means is that simply lowering the dose of aspirin or switching to a timed release formula is not an effective way to reduce the risk of gastro intestinal bleeding (BMJ, 2000; 321: 1183-7).


The editorial which accompanied the study cautioned doctors to remember that aspirin, like all other drugs, is a poison, and that it may be more appropriate for some individuals to eat an apple rather than take an aspirin each day to prevent cardiovascular disease (BMJ, 2000; 321: 1170-1).

What Doctors Don't Tell You Written by What Doctors Don't Tell You

We Humbly Recommend

Get the Healthiest Newsletter!

Get a dose of Healthy delivered straight to your inbox. Each FREE issue features amazing content that will elevate your Body, Mind, and Spirit.

Your data is never shared with 3rd parties

Introducing

Healthy Shopping

Health and Wellbeing products lovingly curated for you.